Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 394, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2003, 5:48 PM CDT for Newton County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2003, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 29, 2003, 6:25 PM CDT
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:50 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 29, 3:50 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT TUE JUL 29 2003 SHORT TERM... BOUNDARY DROPPING SLOWLY FROM CENTRAL INTO SOUTHERN ARKANSAS. CONVECTION SETTING UP NEAR BOUNDARY IN WEST CENTRAL SECTIONS THIS AFTERNOON...AND WILL MOST LIKELY BUILD EAST/SOUTHEAST OVERNIGHT. GIVEN THIS SCENARIO...TRENDING TOWARD HIGHEST CHANCES OF RAIN IN CENTRAL/SOUTHERN SECTIONS OVERNIGHT WITH A POTENTIAL FOR HEAVY RAINFALL. LOTS OF CLOUDS/LEFTOVER CONVECTION WEDNESDAY MORNING WITH PRECIPITATION BECOMING MORE SCATTERED DURING THE AFTERNOON HOURS. CLOUDS WILL ALSO BREAK UP SOMEWHAT. LOW PRESSURE IN SOUTHERN PLAINS WILL HEAD TOWARD THE REGION...AND WILL DRAG A COLD FRONT THROUGH THE STATE WEDNESDAY NIGHT. DATA SUGGESTS THAT PRECIPITATION WILL REFIRE MAINLY IN SOUTHERN ARKANSAS WEDNESDAY NIGHT...WITH SMALLER RAIN CHANCES FARTHER NORTH. FRONT WILL EXIT THE REGION TO THE EAST THURSDAY...WITH ANY PRECIPITATION ENDING. EXTENDED... DRY WEATHER WILL CONTINUE ON FRIDAY. GFS SHOWING SHORTWAVE MOVING IN FROM THE PLAINS DURING THE DAY SATURDAY. IN COORDINATION WITH OTHER OFFICES...HAVE ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO SATURDAY AND SATURDAY NIGHT. HAVE ALSO REDUCED TEMPERATURES SLIGHTLY FROM ONGOING FORECAST AS HIGH NOT AS AGGRESSIVE IN MOVEMENT TO THE EAST. HRO 66 84 66 87 / 40 40 20 20 LIT 72 88 72 91 / 60 60 30 30 HOT 73 89 73 91 / 50 50 30 30 PBF 73 90 73 92 / 50 50 40 40 .LZK...NONE. 58/46
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 12 hours 48 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING. THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Local storm report, Jul 29, 5:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
509 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 3 NE ROVER AR 1.00 INCH HAIL
07/29/03 YELL REPORTED BY LAW
ENFORCEMENT
28Local storm report, Jul 29, 5:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 4 NE ROVER AR WIND DAMAGE
07/29/03 YELL POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT
28Local storm report, Jul 29, 5:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM DANVILLE AR .75 INCH HAIL
07/29/03 YELL REPORTED BY LAW
ENFORCEMENT
28Local storm report, Jul 29, 5:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM LODI AR 1.00 INCH HAIL
07/29/03 PIKE HAIL LASTED HALF AN HOUR
AND COVERED THE GROUND.
REPORTED BY PUBLIC
28Local storm report, Jul 29, 5:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM MOUNT IDA BEARCE ARPT AR WIND DAMAGE
07/29/03 MONTGOMERY TREE DOWN IN A DRIVEWAY
ACROSS FROM THE AIRPORT.
REPORTED BY LAW ENFORCEMENT
28Local storm report, Jul 29, 5:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 5 N MOUNTAIN PINE AR WIND DAMAGE
07/29/03 GARLAND TREES DOWN...SOME ON
CAMPING TRAILERS AT LAKE
OUACHITA STATE PARK. NO
INJURIES. REPORTED BY STATE
PARKS DEPT.
0330 PM 5 N MOUNTAIN PINE AR 1.00 INCH HAIL
07/29/03 GARLAND SOME VEHICLES DAMAGED BY
HAIL AT LAKE OUACHITA STATE
PARK. REPORTED BY STATE
PARKS DEPT.
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 30 min |
| Jul 29, 2:32 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 28 min |
| Jul 29, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 33 min |
| Jul 29, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 34 min |
| Jul 29, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 37 min |
| Jul 29, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 45 min |
| Jul 29, 4:19 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 41 min |
| Jul 29, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 45 min |
| Jul 29, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 36 min |
| Jul 29, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.